Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 92, NWS St. Louis, MO

June 14, 2001Adams County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 14, 2001, 5:18 PM CDT for Adams County, Illinois. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 5:18 PM CDT (22:18 UTC)
Expired
Jun 14, 2001, 6:00 PM CDT
In force
42 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Adams County, IL

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:25 PM CDTThunderstorm Wind 55 EQuincy, ILThe County Sheriff Department reported numerous limbs or trees down in Quincy. Several vehicles were damaged by the downed trees.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 142218
SVRSTL
ILC001-142300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 600 PM CDT

* AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES NORTHWEST OF QUINCY...MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IN THE PATH...
  QUINCY
  MENDON
  GOLDEN

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WIND/OWS.

LAT...LON 4021 9152 3979 9139 3979 9094 4020 9096

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:03 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 14, 4:03 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT THU JUN 14 2001

TSRA SHOULD CONT TO DVLP AND MOVE NEWD INTO CWFA TGT E OF CDFNT
EXTDG FM WRN IA SW THRU ERN KS TO SFC LOW OVR N CNTRL TX.  CAPES
HAVE INCRSD OVR CWFA TO 3000 TO 4000 J/KG BASED ON 20Z LAPS DATA.
MSAS HAS SFC BASED LI INDICES OF -7 TO -8 AT 20Z.  MSAS ALSO DEPICTS
BEST SFC MOISTURE CNVG E OF CDFNT ALNG TSRA OUTFLOW BOUNDARIES IN
SWRN MO AND IN NCNTRL MO AHD OF SQUALL LINE/BOW ECHO SYSTEM RACING
NEWD THRU NWRN W CNTRL MO.  CONVECTION SHOULD DVLP AND INTENSIFY OVR
CWFA THIS EVNG AS SHRTWV TROF FM ERN SD SW THRU TX PNHDL MOVS E-NEWD
INTO REGION AND AS LOW-MID LVL SHEAR INCREASES AS 50-80 KT SWLY MID
LVL WND MAX OVR OK AND ERN PTNS OF KS AND NEBRASKA MOVS NEWD INTO
THE REGION.  ETA MDL ALSO DEPICTS RELATIVELY STG UPR DIVERGENCE OVR
CWFA TGT IN RGT ENTRANCE REGION OF UPR JT STRK MOVG NEWD THRU THE
NRN PLAINS.  ALTHOUGH ETA MDL STILL A LTL SLOWER WITH SEWD MOVEMENT
OF CDFNT TGT THAN AVN...EVEN ETA AND NEW MESOETA HAS PCPN E OF CWFA
BY 18Z FRI AS SHRTWV TROF AND CDFNT PUSH E OF AREA WITH RAPID CLRG
FCST FRI MRNG BY ALL MDLS.  WITH FULL SUNSHINE EXPECTED FRI
AFTN...PREFER WRMR FWC GUIDANCE HI TEMPS FOR FRI.  WILL INTRODUCE
CHC OF PCPN OVR NRN PTN OF CWFA IN THE EXTD FCST WITH ETA/AVN MDL
SHOWING WK SFC E-W FRNTL BNDRY ACRS NRN MO AND IA ALNG WITH LOW LVL
WAA AS EARLY AS SAT NGT.

.STL...NONE

GKS

In the hours before

Special weather statement, Jun 14, 11:50 AM CDT, 5 hours 28 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT THU JUN 14 2001

THE SEVERE WEATHER THREAT:  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE AREA.

FOR THE PERIOD:  THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL
MISSOURI WILL MOVE NORTHEASTWARD INTO CENTRAL AND NORTHEASTERN
MISSOURI THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION.
THESE STORMS WILL MOVE INTO EASTERN MISSOURI AND SOUTHWESTERN
ILLINOIS THIS EVENING AS THE COLD FRONT MOVES EASTWARD INTO WESTERN
MISSOURI.  A FEW OF THESE STORMS MAY BECOME SEVERE IN THE WARM AND
UNSTABLE AIR AHEAD OF THE COLD FRONT.  THE PRIMARY THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:38 PM CDTSevere Thunderstorm WarningLSXBrown37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.